Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 194, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 30, 2001, 8:32 PM CDT for Woodford County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2001, 8:32 PM CDT (01:32 UTC)
- Expired
- Aug 30, 2001, 9:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 8:36 PM CDT | Thunderstorm Wind 52 M | Germantown Hills, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WUUS53 KILX 310131 SVRSPI ILC203-310215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 832 PM CDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 915 PM CDT * AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM GERMANTOWN HILLS TO 19 MILES SOUTHWEST OF EUREKA...OR FROM 4 MILES NORTHEAST OF PEORIA TO 11 MILES SOUTHEAST OF PEKIN...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... METAMORA EUREKA ROANOKE SECOR THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. $$ MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:57 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 30, 2:57 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT THU AUG 30 2001 TRWS POPPING UP ALONG OLD OUTFLOW BOUNDARY THAT EXTENDS FROM JUST E OF CMI SOUTHWESTWARD TOWARD ST. LOUIS. MSAS ALSO SHOWS NICE AXIS OF INSTABILITY AND MOISTURE CONVERGENCE IN THIS AREA. AFTER THIS FIRST ROUND OF PCPN...WILL SEE MORE ASSOCIATED WITH ACTUAL COLD FRONT. AS OF 19Z...CF EXTENDED FROM LS THRU C WI THEN INTO ERN IA AND NWRN MO. ACTIVITY HAS FIRED IN SRN IA WESTWARD INTO NWRN MO WITH SPC ISSUING A WATCH FOR THIS AREA. THESE RWS/TRWS WILL BEGIN TO MOVE INTO WRN CWA BY 00Z. AS FOR TEMPS TONIGHT...SHOULD REMAIN RATHER MILD WITH TEMPS IN THE 60S. BY FRIDAY...CF WILL LINGER OVER OUR SERN COUNTIES...SO WILL KEEP CHANCE POPS IN THIS AREA AS WELL AS OUR ERN ZONES. AS FOR REST OF CWA...DRY AND COOLER CONDITIONS TO PREVAIL WITH HIGH TEMPS ONLY AROUND 80. RIDGE BUILDS IN BY FRIDAY NIGHT. WITH CLEAR SKIES AND LIGHT WINDS... TEMPS SHOULD DROP INTO THE 50S...RATHER COOL FOR THIS TIME OF YEAR. PLEASANT CONDITIONS WILL CONTINUE FOR THE REST OF THE HOLIDAY WEEKEND...AS S/W THAT THREATENS AREA ON SUNDAY WEAKENS WITH SFC RIDGE HOLDING ON...SO NO PCPN ON SUNDAY. DRY WX WILL PERSIST INTO TUESDAY. HOWEVER BY WEDNESDAY...STRONGER S/W AND DEVELOPING WF BOUNDARY WILL MOVE N INTO IL...BRINGING IN A CHANCE FOR RWS AND TRWS WED AND THU. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BA 063/081 053/077 054 68+20 PIA BA 061/080 051/075 053 68+20 DEC BA 063/081 053/076 053 68+20 CMI BA 064/081 052/076 052 68+30 MTO BA 063/083 054/078 052 68+40 LWV EA 065/084 056/079 053 68641 .ILX...NONE. BYRD
In the hours before
Local storm report, Aug 30, 6:42 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
642 PM CDT THU AUG 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 1 E MORRISONVILLE IL WIND DAMAGE
08/30/01 CHRISTIAN POWER POLES DOWN EAST OF
MORRISONVILLE...REPORT FROM
COUNTY SHERIFF
0530 PM MORRISONVILLE IL WIND DAMAGE
08/30/01 CHRISTIAN POWERLINES DOWN JUST SOUTH
OF TOWN. REPORTED BY
MORRISONVILLE COOP
OBSERVER.
0555 PM 1 W CLINTON IL WIND DAMAGE
08/30/01 DE WITT TREE DOWN JUST WEST OF IL
HIGHWAY 10 AND US 51.
0604 PM DECATUR IL 63 MPH TSTM WIND GUST
08/30/01 MACON WIND GUST OF 63 MPH
RECORDED BY THE DECATUR
ASOS.
0600 PM BLUE MOUND IL WIND DAMAGE
08/30/01 MACON POWERLINES DOWN. REPORT
FROM ESDA.
0615 PM MT ZION IL WIND DAMAGE
08/30/01 MACON POWERLINES DOWN. REPORT
FROM ESDA.
0620 PM DECATUR IL WIND DAMAGE
08/30/01 MACON POWER POLES DOWN. REPORT
FROM ESDA.
KELLYLocal storm report, Aug 30, 8:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
828 PM CDT THU AUG 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM BLUE MOUND IL WIND DAMAGE
08/30/01 MACON POWER LINES DOWN...REPORT
FROM ESDA.
0600 PM DECATUR IL FLOOD
08/30/01 MACON FLOODING REPORTED ON
WYKLES RD AND WEST CENTER
STREET. REPORT FROM ESDA.
0600 PM DECATUR IL FLOOD
08/30/01 MACON FLOODING ON NORTH MAIN
STREET AT THE NORFOLK
SOUTHERN RAILROAD OVERPASS.
REPORT FROM ESDA.
0630 PM DECATUR IL WIND DAMAGE
08/30/01 MACON POWER LINES DOWN ON THE
EAST SIDE OF DECATUR.
REPORT FROM ESDA.
0645 PM LONG CREEK IL WIND DAMAGE
08/30/01 MACON TREE DOWN ACROSS TWIN
BRIDGE ROAD. REPORTED BY
ESDA.
0645 PM LONG CREEK IL WIND DAMAGE
08/30/01 MACON POWERLINES DOWN ON SALEM
SCHOOL ROAD IN LONG CREEK.
REPORTED BY ESDA.
0810 PM 2 W BARTONVILLE IL .75 INCH HAIL
08/30/01 PEORIA REPORTED BY ESDA.
0700 PM BEMENT IL WIND DAMAGE
08/30/01 PIATT POWERLINES DOWN AND TREES
DOWN IN BEMENT. REPORT FROM
ESDA.
0824 PM EAST PEORIA IL EST 60 MPH TSTM WIND GUST
08/30/01 TAZEWELL REPORTED BY ESDA.
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 29 min |
| Aug 30, 8:04 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 56 min |
| Aug 30, 8:09 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 66 min |
| Aug 30, 8:39 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 66 min |
| Aug 30, 8:52 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 68 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.